Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 25, 2014, 2:37 PM EDT for Clinton County, Eaton County, Ionia County, Michigan. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 2:37 PM EDT (18:37 UTC)
- Expired
- Aug 25, 2014, 3:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Eaton County, MI, Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 63 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:40 PM EDT | TSTM WND DMG | 2 Nnw Sebewa, MI | ONE TREE DOWN NEAR PETRIE ROAD AND EMERY ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WUUS53 KGRR 251837 SVRGRR MIC037-045-067-251915- /O.NEW.KGRR.SV.W.0097.140825T1837Z-140825T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 237 PM EDT MON AUG 25 2014 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN... NORTHEASTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN... SOUTHEASTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN... * UNTIL 315 PM EDT * AT 234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUNFIELD... AND MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... GRAND LEDGE... WAVERLY... MULLIKEN... DIMONDALE... SUNFIELD... WACOUSTA... EAGLE... KENT CORNERS... FROST CORNERS... DELTA MILLS... HOYTVILLE... MILLETT... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4284 8461 4263 8461 4277 8505 4288 8503 TIME...MOT...LOC 1837Z 284DEG 27KT 4281 8493 HAIL...0.75IN WIND...60MPH $$ COBB
1 follow-up statement
229 WWUS53 KGRR 251900 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT MON AUG 25 2014 MIC037-045-067-251910- /O.CAN.KGRR.SV.W.0097.000000T0000Z-140825T1915Z/ CLINTON MI-EATON MI-IONIA MI- 300 PM EDT MON AUG 25 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IONIA... NORTHEASTERN EATON AND SOUTHWESTERN CLINTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4284 8461 4263 8461 4277 8505 4288 8503 TIME...MOT...LOC 1900Z 284DEG 27KT 4277 8470 $$ COBB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:12 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 25, 2:12 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 212 PM EDT MON AUG 25 2014 LATEST UPDATE... MESOSCALE DISCUSSION .MESOSCALE DISCUSSION... ISSUED AT 147 PM EDT MON AUG 25 2014 LIMITED SEVERE/FLOODING THREAT CONTINUES THIS AFTERNOON. ONLY PEA SIZED HAIL AND WINDS AROUND 35 MPH REPORTED SO FAR WITH THESE STORMS. A BROKEN LINE OF STORMS IS EXTENDING FROM CHICAGO TO EAST OF GRAND RAPIDS AT 2 PM. NEW UPDRAFTS ARE CURRENTLY GOING UP ALONG THE OUTFLOW BOUNDARIES SINKING SOUTH OF THE STORMS NEAR GRAND RAPIDS AND THESE STORMS SHOULD REACH CHARLOTTE AND LANSING BY 4 PM. THE STORMS OVER SOUTHERN LAKE MICHIGAN ARE MOVING EAST SOUTHEAST AND RADAR TRENDS SUGGEST THE HEAVIER STORMS WILL PASS TO THE SOUTH OF THE I-94 CORRIDOR. TEMPS ARE IN THE MID TO UPPER 80S THERE AND SFC HEATING COMBINED WITH SFC DEW POINTS IN THE 70S HAVE RESULTED IN STRONG INSTABILITY AND STORMS MAY EXPAND INTO THIS AREA BY LATE AFTERNOON OR EARLY EVENING. && .SYNOPSIS... ISSUED AT 325 AM EDT MON AUG 25 2014 WARM AND HUMID CONDITIONS WILL CONTINUE TODAY THROUGH TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON THROUGH TUESDAY MAY CONTAIN LOCALLY HEAVY RAINFALL. DRY AND COOLER WEATHER WILL BRIEFLY RETURN WEDNESDAY FOLLOWED BY WARMER AND MORE HUMID WEATHER WITH ANOTHER CHANCE OF SHOWERS AND STORMS LATE IN THE WEEK. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 325 AM EDT MON AUG 25 2014 IT WILL BE VERY WARM AND HUMID TODAY WITH MAX TEMPS REACHING WELL INTO THE 80S AND DEW POINT VALUES UP INTO THE UPPER 60S TO LOWER 70S. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER TODAY AS INSTABILITY BUILDS AND SB CAPE VALUES POTENTIALLY REACH AROUND 2000-2500 J/KG NEAR TO EAST OF US-131 THIS AFTERNOON. SEVERE WX IS UNLIKELY MAINLY DUE TO WEAK DEEP LAYER SHEAR BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT THIS AFTERNOON AND EARLY EVENING WHEN INSTABILITY WILL BE MAXIMIZED. ANY STORMS THAT DO DEVELOP COULD PRODUCE LOCALLY RAINFALL WITH PRECIPITABLE WATER VALUES UP IN THE 1.75 TO 2 INCH RANGE TODAY. SCATTERED SHOWERS AND PERHAPS A FEW STORMS WILL CONTINUE INTO THIS EVENING. THEN THE COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. THE BEST CHANCE FOR A FEW STRONG TO POTENTIALLY SEVERE STORMS TUESDAY WOULD BE IN THE AFTERNOON OVER OUR SE FCST AREA WHEN SB CAPE VALUES WILL POTENTIALLY REACH AROUND 3000 J/KG. IT HAS BEEN NOTED THAT OVERALL SHORT TO MEDIUM RANGE GUIDANCE TRENDS ARE BRINGING THE COLD FRONT THROUGH FASTER. THEREFORE WE HAVE TRIMMED BACK POPS SIGNIFICANTLY FOR TUESDAY NIGHT AND ARE KEEPING LINGERING LOW POPS CONFINED TO OUR SOUTHERN FORECAST AREA. DRY WEATHER IS NOW ANTICIPATED WEDNESDAY WITH THE HIGH PRESSURE RIDGE IN PLACE OVER THE NORTHERN GREAT LAKES REGION. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 325 AM EDT MON AUG 25 2014 THE LAST COUPLE NIGHTS HAVE SEEN THE GFS GUIDANCE TREND TOWARDS THE ECMWF IN TERMS OF THE EVOLUTION OF THE PATTERN. TONIGHT...HAVE THEREFORE FOLLOWED THE LEAD OF THE ECMWF THROUGH THE LONG TERM FORECAST. THE LONG TERM LOOKS TO FEATURE A DECENT ABOUT OF RAINFALL WITH A BOUNDARY OSCILLATING THROUGH THE REGION AND NEAR NORMAL TEMPERATURES. AS FOR THE DETAILS...THE PERIOD LOOKS TO START OFF DRY WITH SURFACE HIGH PRESSURE SAGGING INTO THE AREA FROM THE NORTH WEDNESDAY NIGHT. FEEL THURSDAY WILL LIKELY BE DRY AS WELL...BUT BLENDED IN WITH NEIGHBORING OFFICES AND HAVE A 20 PCT CHANCE FOR SHOWERS/STORMS IN THE FAR WEST. CHANCES FOR SHOWERS AND STORMS THEN LOOK TO BE POSSIBLE IN THE REMAINDER OF THE FORECAST PERIOD...THURSDAY NIGHT THROUGH SUNDAY. MOISTURE COMES SURGING BACK IN THURSDAY NIGHT ESPECIALLY ALOFT. THE ECMWF HAS A WARM FRONT OR A STATIONARY BOUNDARY NEARBY FRI-SUN. HAVE CHANCE POPS ESSENTIALLY BLANKETED THROUGHOUT THIS PERIOD OF THE FORECAST. THE DAYS 4-5 AND 6-7 QPF PROGS FROM WPC ALSO BEAR THIS OUT. THEY SHOW RAINFALL TOTALS AROUND AN INCH FOR MOST AREAS...WHICH SEEMS REASONABLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 139 PM EDT MON AUG 25 2014 A STORMY AFTERNOON IS EXPECTED AS A BROKEN LINE OF TSRA SLOWLY DROPS SOUTHEAST ACROSS THE TAF SITES. GIVEN THE HIGH MOISTURE CONTENT OF THE STORMS...HEAVY RAIN WILL LIMIT VSBYS TO 2SM. IT'S POSSIBLE VSBYS COULD FALL TO A MILE. PCPN WILL DIMINISH THIS AFTERNOON BUT POTENTIALLY REDEVELOP TUESDAY MORNING AS A COLD FRONT MOVES THROUGH. MVFR FOG WILL LIKELY DEVELOP AFTER 06Z. && .MARINE... ISSUED AT 325 AM EDT MON AUG 25 2014 MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY THROUGH TONIGHT INTO TUESDAY. HOWEVER PATCHY FOG WILL POSE A HAZARD TO MARINERS. && .HYDROLOGY... ISSUED AT 1104 AM EDT SUN AUG 24 2014 BEST CHANCE FOR SIGNIFICANT RAINFALL WOULD BE MONDAY NIGHT THROUGH WEDNESDAY WITH A SLOW MOVING COLD FRONT. THIS IS NOT A GUARANTEE AS THE LLJ IS FORECAST TO BE QUITE WEAK. NEVERTHELESS...A VERY MOIST ATMOSPHERE COMBINED WITH FORCING VIA THE COLD FRONT AND SLOW CELL MOVEMENT COULD RESULT IN SOME SIGNIFICANT RAINFALL IF STORMS DEVELOP OVER OUR AREA. PW VALUES WILL LIKELY BE AROUND 1.75" MONDAY NIGHT AND TUESDAY. MODEL GUIDANCE IS MIXED REGARDING HOW LONG THE FRONT MAY HANG UP...SO IT IS UNCLEAR WHEN THE THREAT FOR SIGNIFICANT RAINFALL WOULD END. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && MESOSCALE...OSTUNO SYNOPSIS...LAURENS SHORT TERM...LAURENS LONG TERM...DUKE AVIATION...93 HYDROLOGY...HOVING MARINE...LAURENS
Hazardous weather outlook, Aug 25, 6:38 AM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 638 AM EDT MON AUG 25 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-261045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 638 AM EDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING...BETWEEN 100 PM AND MIDNIGHT. WIND GUSTS IN EXCESS OF 50 MPH AND HAIL TO NEAR ONE INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGEST STORMS. ANY STORM TODAY WILL BE CAPABLE OF TORRENTIAL RAINS...MAKING LOCALIZED FLOODING A THREAT. HEAT INDEX VALUES MAY PUSH INTO THE LOWER TO MIDDLE 90S FOR A TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND AGAIN FROM THURSDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. LMZ844>849-261045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 638 AM EDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT OVER LAKE MICHIGAN. WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL ARE POSSIBILITIES. AREAS OF DENSE FOG MAY FORM AS WELL TODAY AND TONIGHT AS MOIST AIR MOVES OUT OVER THE LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND AGAIN FROM THURSDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. DUKE
In the hours before
Special weather statement, Aug 25, 11:48 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1148 AM EDT MON AUG 25 2014 MIZ057-251715- KENT- 1148 AM EDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 1139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS APPROACHING KENT COUNTY FROM THE WEST...STORMS WERE MOVING 30 MPH. BRIEF DOWNPOURS WITH LOCAL STREET FLOODING...FREQUENT LIGHTNING...AND ISOLATED POCKETS OF PEA SIZE HAIL AND 40 MPH WIND GUSTS ARE EXPECTED WITH THESE STORMS...ESPECIALLY NORTH AND WEST OF GRAND RAPIDS... THROUGH 100 PM EDT. LOCATIONS IMPACTED INCLUDE... GRAND RAPIDS... SPARTA... CEDAR SPRINGS... ROCKFORD... LOWELL... GRANDVILLE... WALKER... KENT CITY... WYOMING... ALPINE... COMSTOCK PARK... BELMONT... EAST GRAND RAPIDS... SOLON TWP... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DO NOT ATTEMPT TO CROSS FLOODED SECTIONS OF ROADWAYS. && LAT...LON 4329 8532 4282 8531 4287 8578 4329 8579 TIME...MOT...LOC 1542Z 266DEG 26KT 4313 8592 COBB
Special weather statement, Aug 25, 12:18 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1218 PM EDT MON AUG 25 2014
MIZ038>040-044>046-051-251815-
CLARE-ISABELLA-LAKE-MECOSTA-MONTCALM-NEWAYGO-OSCEOLA-
1218 PM EDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST AT 30 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF DOWNPOURS WITH LOCAL STREET FLOODING
ARE POSSIBLE WITH THESE STORMS...THROUGH 200 PM EDT.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT... HARRISON... CLARE...
EVART... MECOSTA... BARRYTON...
EDMORE... MARION... WEIDMAN...
FARWELL... ROSEBUSH... DIGHTON...
SIX LAKES... HIGHLAND... HARTWICK TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4416 8461 4382 8460 4346 8485 4330 8532
4329 8557 4417 8557
TIME...MOT...LOC 1616Z 259DEG 32KT 4390 8540
COBBSpecial weather statement, Aug 25, 1:11 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
111 PM EDT MON AUG 25 2014
MIZ056>058-064-065-251900-
ALLEGAN-BARRY-IONIA-KENT-OTTAWA-
111 PM EDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAND RAPIDS TO HOLLAND...MOVING
EAST-SOUTHEAST AT 30 MPH.
ISOLATED PEA SIZE HAIL AND WIND GUSTS GREATER THAN 40 MPH ALONG
WITH...FREQUENT LIGHTNING AND...BRIEF DOWNPOURS WITH LOCAL STREET
FLOODING...ARE POSSIBLE THROUGH 300 PM EDT.
SPECIFIC LOCATIONS INCLUDE...
GRAND RAPIDS... HASTINGS... IONIA...
PLAINWELL... WAYLAND... MIDDLEVILLE...
LOWELL... LAKE ODESSA... BELDING...
SARANAC... NASHVILLE... PORTLAND...
HUBBARDSTON... GRANDVILLE... WALKER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AS THE STORM APPROACHES. DO NOT
ATTEMPT TO DRIVE ACROSS FLOODED SECTIONS OF ROADWAYS.
&&
LAT...LON 4270 8621 4295 8622 4312 8579 4312 8484
4277 8484 4277 8507 4242 8507 4242 8628
TIME...MOT...LOC 1707Z 273DEG 30KT 4290 8587
COBBLocal storm report, Aug 25, 2:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
221 PM EDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 2 W ADA 42.95N 85.53W
08/25/2014 M0.85 INCH KENT MI NWS EMPLOYEE
RAIN FELL FROM 115PM TO 155PM.
&&Local storm report, Aug 25, 2:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
224 PM EDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN 2 SW LEOTA 44.12N 84.92W
08/25/2014 M0.72 INCH CLARE MI MESONET
MESONET STATION 2 SW LEOTA /LEOM4/ HEAVY
RAIN DURATION 6 HOURS.
0215 PM HEAVY RAIN 1 NW HUDSONVILLE 42.87N 85.87W
08/25/2014 M0.71 INCH OTTAWA MI MESONET
MESONET STATION 1 NW HUDSONVILLE /DW5570/
HEAVY RAIN DURATION 6 HOURS.
0204 PM HEAVY RAIN GRANDVILLE 42.91N 85.76W
08/25/2014 M0.65 INCH KENT MI MESONET
MESONET STATION GRANDVILLE /DW6683/ HEAVY
RAIN DURATION 6 HOURS.
0154 PM HEAVY RAIN 2 NW BIG RAPIDS 43.72N 85.50W
08/25/2014 M0.56 INCH MECOSTA MI AWOS
AWOS STATION ROBEN-HOOD ARPT /RQB/ HEAVY
RAIN DURATION 6 HOURS.
0214 PM HEAVY RAIN 2 SE HERSEY 43.82N 85.41W
08/25/2014 M0.54 INCH OSCEOLA MI MESONET
MESONET STATION 2 SE HERSEY /AS071/ HEAVY
RAIN DURATION 6 HOURS.
0213 PM HEAVY RAIN 3 ENE GRAND VALLEY 42.99N 85.81W
08/25/2014 M0.52 INCH OTTAWA MI MESONET
MESONET STATION 3 ENE GRAND VALLEY /DW5733/
HEAVY RAIN DURATION 6 HOURS.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Aug 25, 2:31 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
231 PM EDT MON AUG 25 2014
MIZ057>059-064>067-252030-
ALLEGAN-BARRY-CLINTON-EATON-INGHAM-IONIA-KENT-
231 PM EDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR MIDDLEVILLE TO PORTLAND...MOVING EAST
AT 30 MPH.
ISOLATED PEA SIZE HAIL AND WIND GUSTS GREATER THAN 40 MPH...ALONG
WITH FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS WITH STREET
FLOODING...ARE POSSIBLE WITH THESE STORMS THROUGH 430 PM EDT.
STORM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
CHARLOTTE... LANSING... ST. JOHNS...
PORTLAND... GRAND LEDGE... EATON RAPIDS...
DEWITT... LESLIE... MASON...
WILLIAMSTON... WEBBERVILLE... STOCKBRIDGE...
MULLIKEN... OLIVET... PEWAMO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE IF STORMS APPROACH. DO NOT
ATTEMPT TO DRIVE ACROSS FLOODED SECTIONS OF ROADWAY.
&&
LAT...LON 4242 8554 4276 8555 4277 8531 4301 8483
4307 8436 4278 8436 4277 8415 4243 8414
TIME...MOT...LOC 1827Z 273DEG 26KT 4284 8498
COBBThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:29 AM EDT | Special Weather Statement | GRR | Mason, Oceana | 61 min |
| Aug 25, 10:51 AM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana, Ottawa | 114 min |
| Aug 25, 11:48 AM EDT | Special Weather Statement | GRR | Kent | 87 min |
| Aug 25, 12:18 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Osceola | 117 min |
| Aug 25, 1:11 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Kent | 109 min |
| Aug 25, 2:31 PM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Ingham | 119 min |
| Aug 25, 3:47 PM EDT | Special Weather Statement | GRR | Kalamazoo | 58 min |
| Aug 25, 4:09 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Kalamazoo | 20 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.